Skip to content
My WebMD Sign In, Sign Up

Announcements

We will be discontinuing this community as of April 1, 2014. We value and appreciate your participation in this community and hope that you will continue to post your questions in the WebMD Digestive Disorders Community.
HELP ME, PLEASE, I'm Getting Desperate. OAB, Urethritis after Urination
avatar
An_191914 posted:




I am 5'4", 27 year old female that weighs 250lbs. I have a history of GERD diagnosed at 18 y.o and my gallbladder removed at 19. I had a c-section in 2006, at 22 years old. My blood pressure remains around the 120/80, usually systolic around 115-119. I have no drug allergies. I have really have no medical conditions.

I have had a history of UTI's since I hit puberty. I am immune to Bactrim, Septra, and another antibiotic they normally give for UTIs. I have been on Macrodantin every other day for 3 years for prevention purposes that my urologist put me on.

Recently, 2 weeks ago, I went to my urologist for frequency at night and he put me on 5mg of Vesicare and is referring me to a Woman's Health Urologist to follow up with the first week of July. Exactly 1 week after being on the Vesicare, I am having severe Urethral burning, my private parts are so tender to touch, especially after urination, and my frequency has increased, so badly, that both issues are interfering with daily life.

I called up the office 5 days ago, a little over a week on Vesicare, to report this and the nurse insisted that the medication is not that cause, so they increased my vesicare to 10mg. I only got worse. I started changing my diet to an Alkaline-Acid Diet of 80/20 and now my symptoms come and go throughout the day.

I called up the office again 2 days ago, about 2 weeks after starting vesicare, and was told there was nothing that could be done and I needed to wait until the first week of July for my initial set up appointment with the womens health urologist. She even stated there was nothing she could give me to decrease the pain and burning. It has been alittle over 2 weeks as of today.

I am seriously considering stopping the vesicare because I feel its contributing to this pain. My urethra burns to a point that I cannot take after urination and I urinate every 10-30 minutes throughout the day and night. I cry and each night lay down with ice on my privates to help me get to sleep, just to numb the pain. My life is impaired and I am becoming upset, irritable, and depressed.

I don't know what to do. I am in a lot of pain and have started taking the holistic approach, which is helping slightly. I started drinking cats claw tea for symptom relief, which isn't helping anymore and I'm drinking Alka Seltzer to help maintain alkalinity in my body. The Alkaline Diet, mainly fresh fruits and veggies, has helped reduced my symptoms, taking the edge off. HELP!!! I NEED MY LIFE BACK TO NORMAL!!!!

Any advice? I am a full time nursing student thats a single parent and I'm going nuts!
Reply
 
avatar
Bevboo responded:
I have some of the same things you described. UTI's, since I had hip surgery, OAB and got put on Vesicare 10 mg right off when I went to a Urologist. I didn't start having the pain on urination until I ran out of Vesicare for about two weeks. My dr gave me some UTA capsules and they are helping with the pain. I am also on a topical cream called Estrace. I was put on Estrace the same time I was put on Vesicare. I don't have leaking/flooding problem anymore. Vesicare helped it and then the Estrace picked up and made it where I don't have and accidents. And believe me I used to sometimes just feel like I had to go a little and when I stood up, there was a flood of urine. I went through a pack of xlarge toddler diapers every three days. I have a side effect from the Estrace that most people would like, but it gets a little annoying. It works on me kind of like Viagra does to a man.
 
avatar
Byroney_WebMD_Staff responded:
Hello Anon_174005 and welcome!

I'm glad Bevboo has been kind enough to share her story and offer support to you already.

I had a couple of suggestions for you. The first is to talk to your pharmacist about Vesicare side effects. He or she will probably be more familiar with them than the nurse is. You may also want to ask for one of the informational inserts that comes with it, and read it yourself. Since you're in nursing school, you should be able to decipher it.

Secondly, I would call the office and ask to leave a message for the doctor, and not the nurse. If they won't do that, then you may have to make an appointment to see this urologist again so he/she can see the problems you're experiencing.

Hopefully when you see the gyno-urologist in July, you'll get things sorted out. Until then, remember to ADVOCATE for yourself and for respectful treatment. No one should be having to try to sleep with ice on their private parts because of pain/swelling.

Do not allow this nurse to be a barrier, because once you graduate from nursing school, you're going to need to be a good advocate for all your patients, so start now by learning to be a good one for yourself.

Write us back and let us know how you're doing,

Byroney
 
avatar
ItalianPrimaDonna responded:
Hello!

I would just like to say, after a while of having my quality of life completely brought down into the slums... I am doing great now!

I realized that the nurses at my urologist kept 'blowing me off' so to speak. So just took it upon myself to stop taking the Vesicare. I'm a nursing student, so I researched the half life of the drug, how long it would take to get out of my system, and then I started counting down the days. Each day got BETTER! :)

It was the vesicare. It has been a few weeks and I am fine. I have a follow up appointment for the vesicare the first week in July with my new Womens Health Urologist that my other Urologist referred me to. I will definitely tell her everything. It was a shame I had to go through that.

This experience will make me want to be an even better nurse... to really listen to my patients, so they don't have to suffer so much.

I am actually better NOW than even before the Vesicare.

Thanks for such good advice!

Melissa
 
avatar
Byroney_WebMD_Staff replied to ItalianPrimaDonna's response:
Melissa,

What wonderful news! I am so delighted to hear you're "out of the slums" and doing great.

It's sad that the nurses were so unhelpful, but I am glad their poor example and your own advocacy have helped you feel like you'll be a better nurse. We could never, ever have enough smart, compassionate nurses and I'm glad you'll be one of them in the near future! It is just such a shame you had to feel so terrible.

Let us know how thing go in a couple of weeks at your July appointment if you have a chance.

Byroney


Helpful Tips

How to prevent UTIsExpert
Changing some of your daily habits may help you avoid urinary tract infections. Drink lots of fluid to flush the bacteria from your ... More
Was this Helpful?
19 of 32 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Diane Newman's website